MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: phone: (b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a nester platinum embolization coil was difficult to advance.During the embolization procedure of the aortic neck of the abdominal aortic aneurysm, the physician followed the instructions for use (ifu) accompanied with the embolization coil and pushed the coil with a 0.035" competitor wire through a torcon nb advantage catheter by cook.With part of the coil deployed out at the end of the catheter tip, the physician suddenly felt resistance pushing the remaining coil out and could no longer push the coil out the catheter.Therefore, the physician withdrew the catheter from the patient and discovered the coil had "crumbled." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided on 17jan2023.The description of the coil "crumbling" initially reported was clarified to be coil elongation.The catheter was flushed prior to the attempted coil deployment.The physician used another catheter and coil to complete the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint device was received by the manufacturer on (b)(6) 2023 for evaluation.Upon preliminary analysis, the coil was found to be elongated and separated, with a portion remaining in the distal tip of the catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.A representative of national cheng kung university hospital (taiwan) informed cook on (b)(6) 2023 of an incident that occurred on (b)(6) 2023 involving a nester platinum embolization coil (rpn: mwce-35-14-12-nester; lot: 14478455).It was reported that when the user attempted to deploy the coil, resistance was felt and the coil only partially deployed.Upon removal of the catheter, the coil was found to be elongated.The catheter was reported to be flushed prior to attempted deployment.No additional procedures or adverse effects were reported for the patient.Another catheter and coil were used to complete the procedure.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One product was returned in a used and damaged condition.A portion of the coil remained inside the catheter.The coil was difficult to advance and separated inside of the catheter.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14478455 recorded two possibly relevant non-conformances for incorrect curl diameter and incorrect curl spacing, however these steps are checked 100% and all nonconforming product has been scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] packaged with the device contains the following in relation to the reported failure mode: "warnings: if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.Precautions: prior to introduction of the embolization coil, flush the angiographic catheter with saline.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the dmr, dhr, and ifu does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that there was a spot in the catheter that was missed during flushing, allowing friction between the catheter and coil, however this cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16174278
Report Number1820334-2023-00030
Device Sequence Number2672936
Product Code KRD
UDI-Device Identifier00827002269927
UDI-Public(01)00827002269927(17)270201(10)14478455
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-12-NESTER
Device Lot Number14478455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/17/2023
02/08/2023
07/25/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date01/23/2023
02/10/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK TORCON NB ADVANTAGE CATHETER; TERUMO 0.035" HYDROPHILIC WIRE
Patient SexFemale